New York, 2005Damaging Wind in New York, August 1, 2005
August 1, 2005 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 1, 2:40 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 1, 2:40 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT MON AUG 1 2005
.SHORT TERM (TONIGHT THRU WED)...
SCT TSRA/SHRA WILL WORK S AND E AND CLIP THE NRN AND ERN PARTS OF
THE BGM CWA LATE THIS AFTRN AND EVE. A SHRT WAVE DROPPING SE FROM
ONT WAS FIRING CELLS INTO NRN NY FROM ONT. THE WAVE WAS INCREASING
THE WIND SHEAR AND GIVEN THE MID-UPR 60S DWPTS AND TEMPS WELL INTO
THE 80S...THE LOWEST 100 MB MEAN CAPES WERE RUNNING WELL OVR 1000
J/KG. WITH MODEST AMNTS OF 0-6 KM SHEAR LOOKS LIKE A FEW SVR CELLS
PSBL...ESP ERN CWA. AS THIS WAVE DROPS S AND E ACRS NY IT CUD
TRIGGER A FEW SHRA OR TSRA ACRS THE REST OF THE CWA UNTIL JUST AFTR
SUNSET. WILL HV SCT SHRA/TSRA IN THE NRN/WRN CWA AND JUST A CHC FOR
SHWRS/TSRA REST OF CWA BEFORE MIDNIGHT.
FOR TUE...NW FLO CONTS ALOFT WITH SIMILAR INSTABILITY AS TODAY. WILL
HV LO CHC FOR A SHRA OR TSRA ALL CWA. FOR WED...CAPPING
INV...RIDGING AND LOWER INSTABILITY PRESENT...THEREFORE WILL KEEP
MENTION OF PRECIP OUT FOR WED. - NICOSIA
&&
.LONG TERM (WED NIGHT - MONDAY)...
ON WRN EDGE OF UL TROF IN NW ATLANTIC SO NW FLOW ALOFT AND NEAR
NORMAL TEMPERATURES THROUGH THE FIRST HALF OF EXTENDED. WEAK
FORCING COULD SET OFF SOME SHOWERS BUT LEFT OUT AS SURFACE HIGH
BUILDS IN WEDNESDAY NGT THEN THU PULLS OFF THE EAST COAST AND
RIDGING ALOFT. WITH SW FLOW THU INTO FRI HUMIDITY AND A TAD MORE
HEAT WILL RETURN AHEAD OF SECOND COLD FRONT FRI NIGHT. THIS FRONT
HAS MORE PUSH WITH A WEAK UL TROF...JET AND SHORT WAVE. QUESTION IS
ABOUT TIMING WITH A FEW MODELS INCLUDING DGEX A FEW HOURS FASTER.
THIS WOULD MEAN MORE CLOUDS AND LESS HEATING. AS HAS BEEN THE CASE
LATELY FRONT EXPECTED TO MAKE GOOD PROGRESS OUT OF ONTARIO AND
THROUGH NY THEN STALLS IN PA. LINGERING CHANCES OF PRECIP INTO SAT
NGT BEFORE CANADIAN HIGH PRESSURE BUILDS IN SUNDAY. FOLLOWED HPC
GUIDANCE CLOSELY.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Aug 1, 9:56 AM EST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1056 AM EDT MON AUG 1 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-021500-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
1056 AM EDT MON AUG 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY
AND MID AFTERNOON HOURS AND LAST INTO THE EVENING ACROSS THE
FINGER LAKES AND WESTERN MOHAWK VALLEY. THESE STORMS WILL TRACK
SOUTH AND EAST THROUGH THE SOUTHERN TIER INTO THE CATSKILLS BY
EVENING. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AS THE
PRIMARY THREAT. THE THUNDERSTORMS WILL DISSIPATE BY LATE EVENING
IN MOST AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS MAY BE NEEDED IN UPSTATE NEW YORK THIS AFTERNOON
OR EVENING.
PAZ038>040-043-044-047-048-072-021500-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
1056 AM EDT MON AUG 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING. ALTHOUGH ALL THUNDERSTORMS HAVE DANGEROUS
LIGHTNING...ONLY AN ISOLATED STORM OR TWO COULD APPROACH SEVERE
LEVELS WITH DAMAGING WINDS...ESPECIALLY OVER THE POCONOS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION COULD BE NEEDED IN A FEW COUNTIES THIS
AFTERNOON OR EVENING.
NICOSIA
In the hours before
Local storm report, Aug 1, 5:01 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
601 PM EDT MON AUG 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LEE 43.28N 75.58W
08/01/2005 ONEIDA NY COUNTY OFFICIAL
TREES DOWN IN THE TOWN OF LEE.
&&
MJCThunderstorm Wind, Oneida
- When
- August 1, 5:20 PM EST to 5:25 PM EST
- Where
- Oneida County, Whitesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.117, -75.300
Thunderstorm winds downed trees and wires.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, August 1 to 31, 2005$60 million · 21 events
- Drought in Iowa, August 1 to 31, 2005$43 million · 20 events
- Drought in Illinois, August 1 to 31, 2005$48 million · 13 events
- Drought in Missouri, August 1 to 31, 2005$12 million · 2 events
- Tornado and Hail in New York, August 1, 2005$330,000 · F1 · 11 events
- Lightning Strike in New Hampshire, August 1, 2005$150,000 · 1 event
- Lightning Strike in North Carolina, August 1, 2005$150,000 · 1 event
- Damaging Winds in Vermont, August 1, 2005$110,000 · 70 kt wind · 2 events
- Lightning Strike in Louisiana, August 1, 2005$100,000 · 1 event
- Flash Flood in Arizona, August 1, 2005$100,000 · 1 event
- Damaging Wind and Lightning Strikes in Massachusetts, August 1 to 2, 2005$45,000 · 50 kt wind · 4 events
- Lightning Strike in North Carolina, August 1, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473506.